MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-80/I16-40
Medical Device Problem Codes Separation Problem (4043); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal aortic extension.Approximately eight and a half (8.5) years post initial procedure, the patient was brought in for an aorta gram for exploration of an endoleak as the patient was know to have an expanding aneurysm enlargement.The endoleak was suspected to be a type 2 and the patient was completely asymptomatic.During the aorta gram, it was determined that the endoleak was a type 3a rather than a type 2.At this point, the physician elected to reline the original implanted devices with an afx2 bifurcated stent graft.Access was obtained and everything looked good and the physician tried to assure the device was centered.The afx2 bifurcated device was inserted into the sheath; however, as the device was being positioned, it became apparent that the afx2 limb was behind a stent.The physician elected to remove the afx2 device and sheath and completed the procedure with another afx2 bifurcated device and suprarenal aortic extension.The endoleak was resolved and the aneurysm was successfully excluded.The patient was reported as did very well and was discharged the next day.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiia endoleak, aneurysm enlargement and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the event was anatomy related, as there was increase in the infrarenal angulation to 67.5 degrees, which likely contributed to the type iiia endoleak (aortic remodeling).No procedure related harms were identified.The final patient status was reported as discharged to home on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: awareness date has been updated.G4: pma/510(k) # has been updated.H6: medical device problem code: remove code 4043.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19503276
Report Number3011063223-2024-00087
Device Sequence Number17805417
Product Code MIH
UDI-Device Identifier00818009010025
UDI-Public(01)00818009010025(17)170801
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2017
Device Model NumberBA28-80/I16-40
Device Lot Number1268326006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 1252085027.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale